must i welcome in the new year with depression? it seems it must be so. for the two weeks i have been off prednisone, i have been more fatigued than ever before in my life. at first i just had trouble crawling out of bed for work by 6am... then 8am... and now 10am, with the exceptions of thursday morning on which i awoke at 3am to begin the day's work having "slept" on two chairs in the lab the night before (my personal regard to 4 inches of snow), and friday which i spent sunken heavily in my bed until 4pm.
and i'm loving the now visibly thinned and brittle locks.
when you experience fatigue this severe following steroid taper, it is recommended that you notify your physician. this particular symptom is usually a sign that your adrenals are not responding to the lack of exogenous hormone control and are failing to return to their normal modes of corticosteroid production. kind of a problem.
why have i waited over two weeks to notify my gi? 1) see previous posts ranting exclusively about the incompetence and disappointing failure of my medical team. 2) in the quixotic and naive hope that my body would catch up eventually on its own.
the upcoming weeks, which until recently i looked forward to with great anticipation and preemptive enthusiasm, may be my undoing. with my boss on medical leave, i am completely in charge of the progress of my own projects and the training/project management of our rotating graduate student.
it is more than five months now. this is the kind of disability i can't afford to yield to if i am to ever survive graduate school.
meanwhile, i have no idea how or why h.b. is still putting up with all this crap.
i hope to denounce the demeanor of this post in the next week or so.